thistlestickle (cadetsandkings) wrote in vaginapagina,
thistlestickle
cadetsandkings
vaginapagina

Severe sickness during period, Microgynon, seeking reassurance

I'm posting for my girlfriend, who doesn't have LJ and isn't all that familiar with VP, so any questions you have I will have to direct back to her for answers.

Basically, she gets really sick (vomiting and diarrhea) on the first night of her periods probably a third of the time. Essentially she will be up into the night with terrible abdominal and uterine cramps and will be sick until there isn't anything left. She describes the pain as sharp cramps, but she has also mentioned a general ache when she can tell she is due on. The sickness usually dissipates within 24 hours, and she doesn't continue to feel sick after. The pain usually sticks around for three more days. She normally bleeds for about five days, sometimes more, never less.

She doesn't really get mood swings. She does get lightheaded at times during her period. She also bleeds heavily for four out of five days, and the blood is red and sometimes very clotted. 'Minging' is the word she uses to describe it. That means really really disgusting for the USians in the audience.

Previously, a doctor gave her four different types of pills to manage symptoms: one for nausea, one for pain, one for bleeding, and one was a combi pill of some kind, perhaps for sickness and bleeding. She was uncomfortable with this because of the high number of pills per day and because she didn't feel they helped. She discontinued the regime.

She started taking Microgynon 30 a week ago this Sunday to see if a CBC will help manage these symptoms. She isn't sure if she has a family history of e.g. endo, or PCOS, or anything, but her mum did have a hysterectomy because things 'went wrong'. (She is going to ask about this at the weekend).

I think the Microgynon is causing some hormonal mood swings this week, but it could also be general uni stress. She did cry in front of me without a clear reason earlier and she still doesn't know why she got angry about nothing today (her words, not mine). I remember similar experiences when I was on the patch, but who knows- everyone is different.

I think we're both looking for a little emotional and maybe concrete advice support here because we live in north west Wales where the medical services on offer are pretty inconsistent when it comes to 'wimmin stuff' and I can't advise her from my own personal experiences. I've had a look through tags and memories on Microgynon but we all know that it's down to the individual what they'll experience with any given pill; so answers or suggestions on how to approach the medical side of her symptoms, including how to talk to doctors and get answers, would be most helpful.

EDIT: thank you all very much for your responses. The main need was for reassurance and other people to share their experiences, and you more than did that. She is feeling much better about sticking with the pill for a bit and about talking to the doc. Also, feeling hopeful now! I knew what to say but couldn't speak from experience, which I think is powerful in trying to reassure and advise someone :)
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 12 comments